Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Had STD tests done concerning penile lesions. Told to have yeast infection. Tried hydracortisone and jock itch

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I have a question concerning penile lesions
Had all 8 panel std tests done when lesions appeared for peace of mind

PA At planeed parenthood told me it looked like fungus or yeast infection. Gave me over the counter fungal cream - which did not work. I have since tried Hydrachortisone cream (1%) Vagisil, Jock itch cream, Vinegar, ice, and the purple lesions have not gone away.
These "spots" have been present for over 2 months and have never been present before May 20, 2013. In my reading - penile skin cancer is very rare, but since there is no pain, no itch and no height to the lesions - can it be sarcoma?
Posted Wed, 7 Aug 2013 in Men's Health
Answered by Dr. Chobufo Ditah 2 hours later
Thank you s much for this query.

I am so sorry to hear about these lesions and the troubling thoughts this has caused you. No man in his right senses will sit quiet and not hunt for answers to such a new occurrence. I understand your fears, they are real and genuine.

You are concerned about penile cancer.....This is going to be a rare possibility at this time because of the nature of the lesions. As you rightly described and having multiple lesions over a few months is very very atypical for any cancer type of the skin. They are often solitary and can become multiple after a long time and not immediately if that ever happens.

The nature of this lesion, the multiplicity and lack of symptoms make me think of probably an irritating contact by a substance with the glans penis that may have caused this. I will like to suggest that you revisit all your cosmetic products, even maybe condoms, if you have tried any new brands to see if there is any addition that could explain this. Also, using cortisone cream and many other corossive products make this area to be more prone to colour change than the surrounding area. This makes evaluation and definite diagnosis even more difficult.

For now, i will suggest that you stay calm. Observe over the next months. If the lesions are getting any worrisome or new symptoms developing, then you may want to get it investigated by a dermatologist. The best next step then will be to do a punch biopsy and observe under the microscope to tell what exact is going on there. This will provide great information on possible cancers or any other lesion developing.

I hope this answers your query fully and provides enough information for you to make informed decisions. If there are any more related questions to this, please ask them and i will happily address them. I wish you well.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Had STD tests done concerning penile lesions. Told to have yeast infection. Tried hydracortisone and jock itch 9 minutes later
Because the PA thought it was fungal - do you have any suggestions on over the counter creams that may stop this?

I can only get cortisone cream @ 1% otc.
Answered by Dr. Chobufo Ditah 10 minutes later
Thanks for this follow up question.

My advice is that you refrain from using any drugs as of now and more so because you are not having any worrisome symptoms for us to monitor and make the necessary diagnostic approach.

However, if you for real want to try an OTC anti-fungal cream, then miconazole 1% cream will be a good one.

I hope this helps.
Feel free to ask ore questions if need be.
Dr.. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor